Chemo Diarrhea

Chemo Diarrhea –What To Do If There’s Too Much 2

chemo diarrhea

Not being able to do your business in the toilet can be concerning. Inversely, not being able to stop chemo diarrhea can be just as bad, if not worse.

The big concern with going too much is that it will cause rapid dehydration. This can lead to hospitalization. You simply do not want to get dehydrated. Chemo diarrhea can be caused by a couple of things such as an inability to process whatever you have eaten. This can also be caused by something as dramatic as food borne illness or as simple as your body being unable to process a food item.

Chemo diarrhea happens a lot to people who eat meats that are too heavy or try to eat uncooked veggies during chemotherapy treatment. I remember my mother really wanted a fresh leafy salad mid-way through chemotherapy. But, her body couldn’t handle the natural yeast and bacteria found on the outside of uncooked foods and immediately her body rejected them. Remember that there is no way to “wash” yeasts and bacteria off of foods. They must be cooked to be killed. The result from my mom eating a fresh salad during chemotherapy was the exact problem that we are addressing here.

Chemo diarrhea can also be caused by cancer treatment drugs or a lack of dietary fiber in your diet. Here are some tips to help things from getting worse.

1. Drink plenty of fluids.

Diarrhea can cause rapid dehydration. This is an incredibly serious health problem. Don’t just drink water. Water is actually not very effective at re-hydrating. Consider sports drinks, fruit juices, and cups of broth to keep your loved one hydrated. The additional salt found in these 3 items will help maintain the moisture in your body.

2. Increase your fiber.

It may seem like the solution to diarrhea and constipation are identical. But, we are using them for different reasons. If you are going too much, increasing your fiber can help push out whatever it is your body is rejecting in the first place. This helps you to “dry up” faster.

3. Try over the counter medications like Imodium A-D to slow down Chemo Diarrhea.

When my mom had this problem, Imodium really helped. I would recommend it as long as your doctor says that it is OK for you to use.

In conclusion, I never thought I would be talking about the other end of business when discussing cooking. But with cancer patients, there are unique challenges. This, unfortunately, is one of them. Plus, I guess I am kind of the hero here because I have saved you from going into an online forum and having to ask these questions. Now you have solutions in the privacy and comfort of your own home and have maintained your dignity at the same time.

Go to Chemo Constipation

Buy Cooking for Chemo …and After!